Alert archive / Montana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Great Falls, MT

June 29, 20114 counties in Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 29, 2011, 2:50 PM MDT for 4 counties in Montana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2011, 2:50 PM MDT (20:50 UTC)
Expired
Jun 29, 2011, 3:45 PM MDT
In force
55 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Broadwater County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT

The radar

The Great Falls radar (KTFX), 77 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:05 PM MDTTSTM WND GST 615 Sw Winston, MT61 MPH THUNDERSTORM WIND GUST AT THE ELKHORN RAWS LOCATION. TIME IS ESTIMATED OFF RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-499 J/kg
Mixed-layer LCL
2376 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS55 KTFX 292050
SVRTFX
MTC007-043-049-059-292145-
/O.NEW.KTFX.SV.W.0017.110629T2050Z-110629T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MEAGHER COUNTY IN CENTRAL MONTANA...
  NORTHWESTERN BROADWATER COUNTY IN SOUTHWEST MONTANA...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MONTANA...
  SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 345 PM MDT.

* AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF MONTANA CITY...MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE EAST HELENA AND MONTANA CITY.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

DAMAGING WINDS UP TO 59 MPH WERE REPORTED NEAR ELK PARK...WITH PENNY 
SIZE HAIL IN BOULDER WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE ON AREA LAKES...PLEASE SEEK SAFE HARBOR.

&&

LAT...LON 4690 11188 4690 11152 4698 11149 4700 11112
      4682 11086 4631 11185 4641 11207
TIME...MOT...LOC 2048Z 222DEG 26KT 4644 11189

$$

BRUSDA
3 follow-up statements
308 
WWUS55 KTFX 292116
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
316 PM MDT WED JUN 29 2011

MTC043-292124-
/O.CAN.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
JEFFERSON MT-
316 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

THE THUNDERSTORM WARNING FOR JEFFERSON COUNTY HAS BEEN 
CANCELLED...AS THE STORM HAS EXITED THE REGION.

LAT...LON 4667 11187 4690 11188 4690 11152 4698 11149
      4700 11112 4682 11086 4641 11166
TIME...MOT...LOC 2114Z 233DEG 21KT 4657 11159

$$

MTC007-049-059-292145-
/O.CON.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
BROADWATER MT-MEAGHER MT-LEWIS AND CLARK MT-
316 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN LEWIS AND CLARK...NORTHWESTERN MEAGHER AND
NORTHWESTERN BROADWATER COUNTIES...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF WINSTON...OR 17 MILES NORTH OF
TOWNSEND...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT LOCATIONS OVER CANYON FERRY 
LAKE...ALONG WITH RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4667 11187 4690 11188 4690 11152 4698 11149
      4700 11112 4682 11086 4641 11166
TIME...MOT...LOC 2114Z 233DEG 21KT 4657 11159

$$
297 
WWUS55 KTFX 292130
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 PM MDT WED JUN 29 2011

MTC049-292139-
/O.CAN.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
LEWIS AND CLARK MT-
330 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND CLARK
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED SOUTHEASTERN LEWIS AND CLARK 
COUNTY.

LAT...LON 4675 11157 4677 11152 4676 11150 4678 11149
      4694 11107 4682 11086 4656 11155
TIME...MOT...LOC 2129Z 221DEG 27KT 4670 11145

$$

MTC007-059-292145-
/O.CON.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
BROADWATER MT-MEAGHER MT-
330 PM MDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL MEAGHER AND NORTH CENTRAL BROADWATER COUNTIES...

AT 330 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL MEAGHER COUNTY...OR 
27 MILES NORTH OF TOWNSEND...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LAT...LON 4675 11157 4677 11152 4676 11150 4678 11149
      4694 11107 4682 11086 4656 11155
TIME...MOT...LOC 2129Z 221DEG 27KT 4670 11145

$$
719 
WWUS55 KTFX 292142
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 PM MDT WED JUN 29 2011

MTC007-059-292152-
/O.EXP.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
BROADWATER MT-MEAGHER MT-
342 PM MDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MEAGHER AND NORTH
CENTRAL BROADWATER COUNTIES WILL EXPIRE AT 345 PM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4675 11157 4677 11152 4676 11150 4678 11149
      4694 11107 4682 11086 4656 11155
TIME...MOT...LOC 2142Z 221DEG 27KT 4677 11135

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:25 AM MDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 9:25 AM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 AM MDT WED JUN 29 2011

.UPDATE...
FORECAST STILL ON TRACK FOR ACTIVE WEATHER DAY WITH MOST/ALL OF THE
REGION SEEING THUNDERSTORM ACTIVITY THIS AFTN/EVE.  FORECAST
MODELS CONTINUE TO SHOW THAT MOST FAVORABLE LOCATION FOR SEVERE
STORMS IS ACROSS A LARGE AREA EXTENDING FROM DILLON TO LEWISTOWN
NORTH TO HAVRE THEN OVER TO WESTERN PONDERA COUNTY.  HAIL TO 1 INCH
OR GREATER AND WIND GUSTS OF 60 MPH OR MORE ARE DEFINITELY POSSIBLE
WITH SOME OF THESE STORMS.  MAIN STORM ACTIVITY WILL SHIFT TOWARD
JUDITH BASIN/BLAINE/FERGUS COUNTY THIS EVENING WITH LINGERING
SHOWERS ELSEWHERE. ONLY FORECAST ADJUSTMENTS THIS MORNING WERE TO
REDUCE CLOUD COVERAGE THRU MIDDAY TO BETTER MATCH CURRENT SATELLITE
IMAGERY AND A FEW SLIGHT TWEAKS TO FINE TUNE THUNDERSTORM
PROBABILITY FOR AREAS EAST OF GREAT FALLS THIS EVENING.
WARANAUSKAS

.DISCUSSION...
TODAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN BEGINS TODAY AS
INSTABILITY AND MOISTURE WILL COMBINE TO PRODUCE PERIODS OF
THUNDERSTORMS STARTING THIS AFTERNOON AND REDEVELOPING ONCE AGAIN
TOMORROW. A NUMBER OF FACTORS LOOK TO COMBINE THIS AFTERNOON WHICH
WILL LEAD TO ISOLATED STRONG THUNDERSTORMS. A FEW SEVERE STORMS
ALSO LOOK POSSIBLE. FORECAST MODELS IN GOOD AGREEMENT THAT THE
UPPER TROUGH RESPONSIBLE FOR CONVECTIVE DEVELOPMENT TODAY WILL BE
SLOW IN TRANSITING OUT OF THE AREA SO HAVE INCREASED CHANCES OF
PRECIP OVER SOUTHWEST AND SOUTH CENTRAL MONTANA. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS LOOKS POSSIBLE THURSDAY OVER SOUTHWEST
MONTANA BEFORE THINGS BEGIN TO CLEAR OUT FOR FRIDAY. WARM HIGH
TEMPERATURES WILL CONTINUE TODAY AHEAD OF AFTERNOON CONVECTION
WITH 80S AND 90S ACROSS THE VALLEYS AND PLAINS. COOLER TEMPS
ARRIVE ON THURS AS A CANADIAN AIRMASS BEHIND REACHES THE REGION.
EXPECT MOST LOCATIONS WILL ONLY REACH THE MID 60S TO LOW 70S ON
THURSDAY BEFORE WARMING SLIGHTLY ON FRIDAY.

FRIDAY NIGHT THROUGH WEDNESDAY...OVERALL IT IS STILL LOOKING LIKE A
RELATIVELY DRY PERIOD WITH TEMPERATURES GENERALLY ABOVE NORMAL.
EARLY IN THE WEEKEND EXPECT WEST TO SOUTHWEST FLOW ALOFT WITH AN
AIRMASS THAT HAS RELATIVELY LITTLE MOISTURE IN IT. SUNDAY MODELS ARE
IN AGREEMENT IN MOVING A COLD FRONT THROUGH THE AREA. THERE IS SOME
UNCERTAINTY WITH THE SPEED OF THE COLD FRONT. HAVE OPTED TO GO WITH
A SLOWER MOVEMENT SO HAVE INCREASED HIGH TEMPERATURES ON
SUNDAY..MAINLY OVER THE PLAINS. IT STILL LOOKS LIKE THERE WILL BE
LITTLE MOISTURE WITH FRONT SO WILL CONTINUE WITH THE FORECAST OF
ISOLATED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND CENTRAL
MONTANA. BEHIND THE COLD FRONT EXPECT COOLER TEMPERATURES MONDAY AND
WILL CONTINUE WITH THE SAME PRECIPITATION FORECAST AS SUNDAY. THE
GFS AND ECMWF MODELS DIVERGE IN THEIR SOLUTIONS TUESDAY AND
WEDNESDAY. THE GFS HAS A COOLER NORTHWEST FLOW ALOFT WHILE THE ECMWF
HAS AN UPPER RIDGE. THIS IS A FLIP FLOP FROM A COUPLE OF DAYS AGO
WHEN THE ECMWF HAD NORTHWEST FLOW ALOFT AND THE GFS AN UPPER RIDGE.
CHECK OF OTHER GUIDANCE FROM THE GFS POINTS TO AN UPPER RIDGE SO
WILL LEAN TOWARDS THE WARMER ECMWF TEMPERATURES. AS FOR THE CHANCES
OF PRECIPITATION TUESDAY AND WEDNESDAY WILL GO WITH VALUES A LITTLE
LESS THAN CLIMATOLOGY AS MODELS ARE FORECASTING LITTLE IF ANY
PRECIPITATION. BLANK

&&

.AVIATION...
UPDATED 1140Z.
EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TODAY. AGAIN THE MAIN AXIS FOR THE ACTIVITY SHOULD RUN
FROM KHLN TO KGTF TO KCTB. ALSO EXPECT A THREAT OF SEVERE
THUNDERSTORMS LATER THIS AFTERNOON UNTIL DARK. IN COMPARISON TO
YESTERDAY..SHOWER AND THUNDERSTORM ACTIVITY SHOULD START EARLIER
TODAY. IN FACT KCTB AND KHLN COULD SEE A SHOWER OR POSSIBLY
THUNDERSTORM DURING THE PERIOD FROM 18Z TO 20Z. EXPECT WIND GUSTS IN
EXCESS OF 40 KNOTS WITH THE STRONGER THUNDERSTORMS WITH A RISK OF
WIND GUSTS IN EXCESS OF 50 KNOTS. THERE WILL ALSO BE IFR CONDITIONS
WITH HEAVY RAIN IN THE STRONGER STORMS. THIS HEAVY RAIN SHOULD BE
CONCENTRATED OVER NORTH CENTRAL MONTANA AND IN PARTICULAR AT KHVR.
ALTHOUGH EXPECT ACTIVITY TO DIMINISH BY DARK THERE WILL STILL BE
SOME SCATTERED SHOWERS THE REST OF THE NIGHT. CONFIDENCE IN WHERE
THEY WILL BE IS LOW. ALTHOUGH NOT MENTIONED IN THE TAFS FOR KHVR AND
KLWT THERE WILL BE A THREAT OF THUNDERSTORMS AFTER DARK UNTIL AROUND
SUNRISE. GUIDANCE SHOWS A FAIRLY WIDE RANGE OF FORECAST WIND
DIRECTIONS AND SPEEDS TODAY INTO THIS EVENING SO CONFIDENCE IN WIND
FORECASTS IN THE TAFS IS BELOW AVERAGE. BLANK

&&

.HYDROLOGY...
HIGH TEMPERATURES WILL REMAIN NEAR TYPICAL SEASONAL VALUES THIS
WEEK. THIS WILL LEAD TO AN INCREASE IN SNOW MELT DURING THE
EARLY/MIDDLE PART OF THE WEEK. RESERVOIRS ACROSS THE AREA REMAIN
NEAR CAPACITY AND AS A RESULT MAY INCREASE THE AMOUNT OF WATER
RELEASED AND SUBSEQUENT WATER LEVELS. IN ADDITION...STRONG TO
SEVERE THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE POSSIBLE
WEDNESDAY. ANY RAIN FALLING ON TOP OF SNOW WILL LEAD TO FASTER
SNOW MELT AND RISING WATER LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  86  52  67  44 /  70  30  20  10
CTB  80  51  64  43 /  40  30  20  10
HLN  84  50  68  45 /  60  30  30  10
BZN  86  47  70  43 /  40  40  50  20
WEY  75  37  62  34 /  30  40  50  20
DLN  81  46  69  41 /  50  30  30  10
HVR  86  53  72  47 /  50  40  20  10
LWT  87  48  67  43 /  40  50  40  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

FLOOD HIGHLIGHTS REMAIN IN EFFECT UNTIL FURTHER NOTICE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 29, 3:55 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
355 AM MDT WED JUN 29 2011

MTZ008-012-015-053-055-301000-
BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN-
355 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA
THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50
MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE
REGION UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE
NEEDED TODAY FOR POTENTIAL SEVERE WEATHER.

MTZ009>011-013-014-044>052-054-301000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER-
355 AM MDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA
THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50
MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR POTENTIAL
SEVERE WEATHER.

In the hours before

Special weather statement, Jun 29, 1:50 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
150 PM MDT WED JUN 29 2011

MTZ014-292030-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-
150 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK
COUNTY UNTIL 230 PM MDT...

AT 145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN
AREA OF STRONG THUNDERSTORM JUST WEST OF THE DIVIDE. THESE STORMS
WILL AFFECT AREAS NEAR HELENA...WOLF CREEK...CANYON FERRY AND HOLTER
LAKE BETWEEN 230 PM AND 400 PM.

THESE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY
RAIN AND WIND GUSTS UP TO 50 MPH.

ADDITIONALLY...THESE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

IF YOU ARE BOATING ON AREA LAKES...BE PREPARED TO RETURN TO
SHORE...AND REMEMBER THAT LIGHTNING CAN STRIKE OVER 10 MILES AHEAD
OF THE MAIN STORM SYSTEM.

LAT...LON 4732 11225 4670 11166 4659 11220 4678 11251
TIME...MOT...LOC 1947Z 202DEG 28KT 4684 11234
Special weather statement, Jun 29, 1:58 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
158 PM MDT WED JUN 29 2011

MTZ052-292045-
JEFFERSON MT-
158 PM MDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL
245 PM...

AT 155 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUTTE...MOVING NORTHEAST AT 25 MPH.

A STRONG THUNDERSTORM OVER BUTTE CONTINUES TO MOVE NORTHEAST AT
25 MPH...AND WILL AFFECT LOCATIONS ALONG INTERSTATE 15 FROM BUTTE TO
CLANCY THROUGH 3 PM...INCLUDING LOCATIONS NEAR BASIN...BOULDER AND
CLANCY.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE...WIND
GUSTS TO 50 MPH...AND OCCASIONAL LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4650 11196 4607 11188 4592 11242 4597 11245
      4602 11245 4605 11249 4609 11248 4613 11253
      4614 11253
TIME...MOT...LOC 1955Z 237DEG 23KT 4600 11252

BRUSDA
Local storm report, Jun 29, 2:31 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             BOULDER                 46.24N 112.12W
06/29/2011  M0.75 INCH       JEFFERSON          MT   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

NJL
Local storm report, Jun 29, 2:32 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST 4 NNE MCALLISTER        45.50N 111.70W
06/29/2011  M61 MPH          MADISON            MT   DEPT OF HIGHWAYS

            61 MPH WIND GUST AT NORRIS HILL. NON THUNERSTORM
            RELATED.

&&

BRUSDA
Local storm report, Jun 29, 2:42 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT WED JUN 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND GST     11 SW BASIN             46.16N 112.43W
06/29/2011  M59 MPH          JEFFERSON          MT   DEPT OF HIGHWAYS

            59 MPH WIND GUST AT THE DOT SENSOR NEAR ELK PARK.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:33 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Teton42 min
Jun 28, 6:48 PM MDTSpecial Weather StatementTFXPondera42 min
Jun 28, 6:54 PM MDTSpecial Weather StatementTFXChouteau51 min
Jun 28, 6:59 PM MDTSpecial Weather StatementTFXToole46 min
Jun 28, 7:17 PM MDTSpecial Weather StatementTFXChouteau58 min
Jun 28, 7:22 PM MDTSpecial Weather StatementTFXCascade23 min
Jun 28, 7:58 PM MDTSpecial Weather StatementTFXHill, Liberty, Toole47 min
Jun 28, 8:01 PM MDTSpecial Weather StatementTFXTeton29 min
Jun 28, 8:14 PM MDTSpecial Weather StatementTFXChouteau31 min
Jun 28, 8:40 PM MDTSpecial Weather StatementTFXBlaine, Hill50 min
Jun 28, 9:29 PM MDTSpecial Weather StatementTFXBlaine, Fergus46 min
Jun 29, 10:28 AM MDTRiver Flood WarningTFXGallatin4 days
Jun 29, 1:50 PM MDTSpecial Weather StatementTFXLewis and Clark40 min
Jun 29, 1:58 PM MDTSpecial Weather StatementTFXJefferson47 min
Jun 29, 2:21 PM MDTHigh Wind WarningTFX6 hr
Jun 29, 3:08 PM MDTSpecial Weather StatementTFXCascade52 min
Jun 29, 3:27 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau34 min
Jun 29, 3:31 PM MDTSpecial Weather StatementTFXPondera, Teton44 min
Jun 29, 4:00 PM MDTSpecial Weather StatementTFXChouteau45 min
Jun 29, 5:38 PM MDTAreal Flood WarningTFXMadison9 days

Nearby

Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.